Progesterone Creams : Hi All Can anybody help... - Thyroid UK

Thyroid UK

119,489 members138,863 posts

Progesterone Creams

mistygrey profile image

Hi All

Can anybody help advise me on Progesterone creams and what they help with? I was on the Progesterone only pill for bad PMS/Heavy periods and it made me feel dizzy and extremely lethargic, so came off it.

Do the creams help with PMS/Heavy period symptoms and would it maybe benefit me to try? Do the NHS offer any of these creams? I haven’t asked my Gp yet about them but need as much advice as possible.

I am not keen to go back on the mini pill as I think it really messed with my body and my thyroid.

Thanks

7 Replies

Hi

I was similar to you and never tolerate mini pill well

However it's know that they often mask a folate and b12 deficinies and can exacerbate it

Lethargy and dizziness being two classic symptoms of these deficiencies

If it's been a month or two since you last had the pill I would ask your doctor to do a full iron panel, folate, b12 deficiency and vit D if you can before you restart any meds. Do check the symptoms.for both conditions and If you have neurological symptoms of b12 deficinies you may need loading dose injections first

I think it's rare to get progetsserone creams on NHS unless you're menopausal as they just seen to think synthetic c pills are the answer to everything but no harm in asking.

When I did IVF I was given progesterone injections and pessaries which I suited far better and felt well on!

Oh how I've missed progesterone 😍

There's a couple of older posts on here about ladies who've tried the cream so might be worth reading up on those first x

mistygrey profile image
mistygrey in reply to Saya85

Hi Saya thanks :)

I think my folate and b12 is fine and currently supplementing iron. B12 and Vit d all ok, had them all tested very recently.

Was the Progesterone injection you had the Depo? What are the pessaries? Thanks

Saya85 profile image
Saya85 in reply to mistygrey

That's good @vitamins

Hell no@depo. That's provera I believe and I wouldn't go near it if you can

It's the same issue with mini pill and made me feel so ill the first time.

Because of IVF I had to stimulate a bleed so took provera tabs again but still not nice and quite a strong drug

IVF meds were lubion injections and cyclogest pessaries

I think I read somewhere someone was able to source cyclogest on NHS but I think you'd probably get gynaecology referral rather than GP.

Worth asking (you could mention it like hrt supplementation )

SlowDragon profile image
SlowDragonAdministrator

Heavy periods are classic sign of being hypothyroid

Did you increase your T3 after last test results?

mistygrey profile image
mistygrey in reply to SlowDragon

Hi

I haven’t increased t3 as I had to go back on higher dose of t4 and smaller dose t3 but I had my new bloods taken Monday will get the results today or tomorrow and come back to you. I think I will need an increase in t3 and also see Endo on Friday x

SlowDragon profile image
SlowDragonAdministrator in reply to mistygrey

A tiny dose of T3 often just suppresses TSH and doesn't offer enough replacement

3 x 5mcg per day (doses 8 hours apart) would give T3 available all through the day

I use Biovea progesterone cream, just 1/2 a pump which is about 10mg. It really helps with my mood and sleep.

I found I had to reduce my NDT by half a grain after I added the progesterone as it makes the thyroid hormones more available.

You may also like...